Header

UZH-Logo

Maintenance Infos

Structure of shocks in Burgers turbulence with stable noise initial data


Bertoin, Jean (1999). Structure of shocks in Burgers turbulence with stable noise initial data. Communications in Mathematical Physics, 203(3):729-741.

Abstract

Burgers equation can be used as a simplified model for hydrodynamic turbulence. The purpose of this paper is to study the structure of the shocks for the inviscid equation in dimension 1 when the initial velocity is given by a stable Lévy noise with index α∈ (1/2,2]. We prove that Lagrangian regular points exist (i.e. there are fluid particles that have not participated in shocks at any time between 0 and t) if and only if α≤ 1 and the noise is not completely asymmetric, and that otherwise the shock structure is discrete. Moreover, in the Cauchy case α= 1, we show that there are no rarefaction intervals, i.e. at time t >0$, there are fluid particles in any non-empty open interval.

Abstract

Burgers equation can be used as a simplified model for hydrodynamic turbulence. The purpose of this paper is to study the structure of the shocks for the inviscid equation in dimension 1 when the initial velocity is given by a stable Lévy noise with index α∈ (1/2,2]. We prove that Lagrangian regular points exist (i.e. there are fluid particles that have not participated in shocks at any time between 0 and t) if and only if α≤ 1 and the noise is not completely asymmetric, and that otherwise the shock structure is discrete. Moreover, in the Cauchy case α= 1, we show that there are no rarefaction intervals, i.e. at time t >0$, there are fluid particles in any non-empty open interval.

Statistics

Citations

7 citations in Web of Science®
7 citations in Scopus®
Google Scholar™

Altmetrics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:1999
Deposited On:25 Jul 2013 06:47
Last Modified:07 Dec 2017 21:44
Publisher:Springer
ISSN:0010-3616
Publisher DOI:https://doi.org/10.1007/s002200050633
Related URLs:http://www.ams.org/mathscinet-getitem?mr=1700933
http://www.zentralblatt-math.org/zbmath/search/?q=an%3A0943.60055

Download

Full text not available from this repository.
View at publisher